Alert archive / Michigan / Small Craft Advisories in 2015

Small Craft Advisory 82, NWS Gaylord, MI

December 5, 2015

NWS Gaylord, MI issued this small craft advisory at Dec 5, 2015, 4:10 AM EST. It took effect at Dec 5, 2015, 7:00 AM EST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Dec 5, 2015, 4:10 AM EST (09:10 UTC)
In effect from
Dec 5, 2015, 7:00 AM EST
Expired
Dec 6, 2015, 10:00 AM EST
In force
27 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

122 
WHUS73 KAPX 050910
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
410 AM EST SAT DEC 5 2015

LMZ323-341-342-344>346-LSZ321-051715-
/O.NEW.KAPX.SC.Y.0082.151205T1200Z-151206T1500Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
410 AM EST SAT DEC 5 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
4 follow-up statements
030 
WHUS73 KAPX 051540
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1040 AM EST SAT DEC 5 2015

LMZ323-341-342-344>346-LSZ321-052345-
/O.CON.KAPX.SC.Y.0082.000000T0000Z-151206T1500Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1040 AM EST SAT DEC 5 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
571 
WHUS73 KAPX 052118
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
418 PM EST SAT DEC 5 2015

LMZ323-341-342-344>346-LSZ321-060530-
/O.CON.KAPX.SC.Y.0082.000000T0000Z-151206T1500Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
418 PM EST SAT DEC 5 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
755 
WHUS73 KAPX 060319
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1019 PM EST SAT DEC 5 2015

LMZ323-341-342-344>346-LSZ321-061130-
/O.CON.KAPX.SC.Y.0082.000000T0000Z-151206T1500Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1019 PM EST SAT DEC 5 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
616 
WHUS73 KAPX 060849
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
349 AM EST SUN DEC 6 2015

LMZ323-341-342-344>346-LSZ321-061500-
/O.CON.KAPX.SC.Y.0082.000000T0000Z-151206T1500Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
349 AM EST SUN DEC 6 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 5, 3:57 AM EST, 13 minutes earlier.

Area forecast discussion, Dec 5, 3:57 AM EST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
357 AM EST SAT DEC 5 2015

.NEAR TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 355 AM EST SAT DEC 5 2015

IMPACT WEATHER: PATCHY DENSE FOG.

SYNOPTIC PATTERN AND OBSERVATIONS:

UPPER LEVEL RIDGING OVERHEAD WITH SFC HIGH PRESSURE IN THE MID
ATLANTIC STATES. ON THE BACKSIDE OF THE SFC HIGH...SOUTHERLY WINDS
WERE DRAWING UP AREAS OF FOG AND STRATUS UNDERNEATH A VERY STRONG
INVERSION. SOME LOCALLY DENSE FOG WAS ALONG/NEAR THE M-55
CORRIDOR...ESPECIALLY AROUND MANISTEE AND CADILLAC. THESE CONDITIONS
WERE ALSO NOTED AT THE SAULT. OTHERWISE SKIES WERE CLEAR WITH JUST
SOME PATCHY LIGHTER FOG. FURTHER WEST...LOW PRESSURE WAS WORKING
INTO MANITOBA WITH A COLD FRONT EXTENDING SOUTH THROUGH THE DAKOTAS.
ONLY SOME HIGHER LEVEL CLOUDS WERE SEEN WITH THE FRONT...AS THE
ATMOSPHERE WAS EXTREMELY DRY.

SYNOPTIC PATTERN AND WEATHER EVOLUTION:

STILL NOT A LOT OF EXCITEMENT. INVERSION STAYS IN PLACE WITH
SOUTHERLY WINDS AND WAA CONTINUING. THE STRATUS AND FOG WILL REACH
INTO AREAS ALONG AND SOUTH OF M-72...BUT THE EXACT EVOLUTION OF THIS
TYPE OF WEATHER IN NEBULOUS AT BEST. WHATEVER AMOUNT REACHES UP THIS
WAY WILL LIKELY HANG ON THROUGH A GOOD CHUNK OF THE MORNING BEFORE
THE EXPECTATION OF MIXING OUT AND SEEING ANOTHER AFTERNOON OF
SUNSHINE. TEMPERATURES WILL BE SIMILAR TO YESTERDAY...IN THE UPPER
HALF OF THE 40S AND SOME LOWER 50S (DOWNSLOPE AREAS AROUND CHEBOYGAN
AND PRESQUE ISLE COUNTIES). WE MAY BE HAVING TO DEAL WITH SOME MORE
STRATUS AND FOG ISSUES TONIGHT UNDER THE INVERSION...AS SKIES WILL
BE FAIRLY CLEAR FOR AT THE FIRST HALF OF THE NIGHT BEFORE INCREASED
MID AND HIGH CLOUD ARRIVE AHEAD OF THE COLD FRONT. RADIATIONAL
COOLING OF THE BL MAY REDEVELOP FOG/STRATUS...BUT LOW LEVEL WINDS
JUST OFF THE SFC WILL BE STRONGER THAN LAST NIGHT IN THE EVENING.
THIS MAY TRY AND INHIBIT FOG FORMATION...BUT STRATUS MAY HAVE A
BETTER SHOT. LOW TEMPS IN THE LOWER TO MIDDLE 30S.

&&

.SHORT TERM...(SUNDAY THROUGH MONDAY NIGHT)
ISSUED AT 355 AM EST SAT DEC 5 2015

...UNSEASONABLY MILD...

HIGH PRESSURE CENTERED ACROSS THE OHIO VALLEY EARLY THIS MORNING
WILL DRIFT OFF TO THE EAST INTO THE ATLANTIC THROUGH SUNDAY. THIS
WILL ALLOW FOR A WEAK AND MOISTURE STARVED COLD FRONT TO MOVE ACROSS
THE REGION LATER SUNDAY INTO SUNDAY NIGHT. THE "FRONT" WILL HAVE
LITTLE NOTICEABLE IMPACT ON OUR SENSIBLE WEATHER EXCEPT FOR TO
LIKELY BRING INCREASING LOW CLOUDS IN THE FORM OF STRATUS LATER
SUNDAY INTO SUNDAY NIGHT. THE LOW CLOUDS MAY LINGER INTO MUCH OF
MONDAY AS WELL WITH MODEL SOUNDINGS SHOWING PLENTY OF MOISTURE
TRAPPED BELOW A STRENGTHENING SUBSIDENCE INVERSION WITH LITTLE IN
THE WAY OF FLOW TO SCOUR IT OUT. TEMPERATURES WILL REMAIN WELL ABOVE
AVERAGE FOR EARLY DECEMBER WITH MOST SPOTS WELL INTO THE 40S FOR
HIGHS.

&&

.LONG TERM...(TUESDAY THROUGH FRIDAY)
ISSUED AT 355 AM EST SAT DEC 5 2015

...REMAINING UNSEASONABLY MILD WITH CHANCES FOR RAIN...

NUMERICAL MODELS ARE HAVING A HARD DECIPHERING HOW THE UNSEASONABLY
MILD PATTERN PLAYS OUT. THE LATEST RENDITION REMAINS PROGRESSIVE BUT
IS MUCH MORE ACTIVE BRINGING A FEW SYSTEMS ACROSS THE REGION. THE
FIRST OF WHICH ARRIVES AS EARLY AS TUESDAY NIGHT INTO WEDNESDAY WITH
ANOTHER ONE FOLLOWING ON ITS HEELS WEDNESDAY NIGHT INTO THURSDAY
(SAVE FOR THE ECMWF WHICH IS SLOWER) AND LASTLY A STRONGER SYSTEM ON
FRIDAY. CONFIDENCE IN ANY ONE SOLUTION IS RATHER LOW SO WILL
CONTINUE WITH SLIGHT CHANCE POPS THROUGH THE MIDDLE OF THE WEEK
FOLLOWED BY LOW CHANCE POPS TO END THE WEEK. IT LOOKS LIKE WE WILL
HAVE TO GIVE EXTENDED MODELS A LITTLE MORE TIME TO SORT OUT THE
DETAILS. TEMPERATURES LOOK TO REMAIN UNSEASONABLY MILD THROUGH THE
PERIOD. LOOKING AT LONGER RANGE EXTENDED MODELS...WE MAY FINALLY GET
A SHOT OF ARCTIC AIR TOWARD THE MIDDLE OF THE MONTH (THOUGH IT DOES
NOT LOOK LIKE IT WILL LAST VERY LONG).

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1215 AM EST SAT DEC 5 2015

FOG AND STRATUS WAS RAPIDLY DEVELOPING ACROSS CENTRAL LOWER AND
UP INTO THE M-55 CORRIDOR...AFFECTING MBL VERY SOON WITH LIKELY
IFR VSBYS. WINDS PICKING UP OVERNIGHT WILL PROBABLY RESULT IN
IMPROVING VSBYS...BUT THE SOUTHERLY FLOW IS EXPECTED TO ADVECT
STRATUS NORTHWARD...AND POSSIBLY INTO TVC/APN 09-13Z. STRATUS MAY
TAKE AWHILE TO MIX OUT AT MBL THROUGH MORNING...BUT AN SKC/SUNNY
AFTERNOON IS EXPECTED ALL TAF SITES ATTM.

HIGH CLOUDS INCREASE THROUGH SATURDAY NIGHT...AND WE ARE PROBABLY
GONNA HAVE TO DEAL WITH SOME ADDITIONAL STRATUS ISSUES AGAIN.

&&

.MARINE...
ISSUED AT 126 AM EST SAT DEC 5 2015

...SMALL CRAFT ADVISORY IN EFFECT...

SOUTHERLY WINDS WILL BE INCREASING THROUGH THE NIGHT WITH SMALL
CRAFT ADVISORY SPEEDS EXPECTED BY SHORTLY AFTER DAYBREAK ACROSS
LAKE MICHIGAN AND WHITEFISH BAY...DESPITE NO OVERLAKE INSTABILITY
(NEAR NEUTRAL). THESE WINDS WILL REMAIN LOW END ADVISORY SPEEDS
THROUGH SATURDAY NIGHT...BEFORE THE GRADIENT LOOSENS UP WITH THE
ARRIVAL OF A COLD FRONT WHICH CROSSES SUNDAY. NO PRECIPITATION IS
EXPECTED WITH THE FRONT. WINDS WILL SHIFT OUT OF THE WEST/WNW
LATER SUNDAY AND SUNDAY NIGHT. WINDS GO BACK SOUTHERLY BY MONDAY
NIGHT.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...SMALL CRAFT ADVISORY FROM 7 AM THIS MORNING TO 10 AM EST SUNDAY
     FOR LMZ323-341-342-344>346.

LS...SMALL CRAFT ADVISORY FROM 7 AM THIS MORNING TO 10 AM EST SUNDAY
     FOR LSZ321.

&&

NEAR TERM...DICKSON
SHORT TERM...SULLIVAN
LONG TERM...SULLIVAN
AVIATION...DICKSON
MARINE...DICKSON
Hazardous weather outlook, Dec 5, 4:05 AM EST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
405 AM EST SAT DEC 5 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-060915-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
405 AM EST SAT DEC 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

SMD

In the hours before

Special weather statement, Dec 5, 12:35 AM EST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1235 AM EST SAT DEC 5 2015

MIZ025>028-031>036-041-042-051045-
BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-MANISTEE-WEXFORD-
MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...FRANKFORT...TRAVERSE CITY...KALKASKA...
GRAYLING...MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...
WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH
1235 AM EST SAT DEC 5 2015

...FOG DEVELOPING...

FOG WAS RAPIDLY DEVELOPING ALONG THE M-55 CORRIDOR AND AREAS
SOUTH. FOG IS EXPECTED TO CONTINUE DEVELOPING NORTH THROUGH THE
OVERNIGHT...WITH AREAS OF DENSE FOG AND POOR VISIBILITY LIKELY.
DRIVERS WILL NEED TO BE AWARE OF RAPIDLY FLUCTUATING VISIBILITY AT
TIMES...RESULTING IN HAZARDOUS DRIVING CONDITIONS.

IN ADDITION...MANY AREAS WERE AT OR BELOW FREEZING...AND ROADS
WILL BECOME SLIPPERY IN SPOTS.

FOG AND LOW LEVEL CLOUDS WILL LINGER THROUGH DAYBREAK.

SMD

Nearby

Small Craft Advisories in Michigan, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.